MAUDE Adverse Event Report: GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY
Model Number 245775
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.Investigation activities have been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
It is reported an unspecified time frame after a procedure to implant a duravent tympanostomy tube, the tube migrated to the inner ear and required surgical intervention to remove it.No additional consequences to the patient have been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The definitive root cause of the issue where the implanted tubing migrated into the inner ear could not be definitively determined.However, an investigation was completed by the original equipment manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.Although the device was not made available for evaluation, failure can likely be attributed to the incision made for the implant.If the incision was too large, it would cause the flanges of the implant to not be positioned outside of the incision.The large incision would cause the skin to grow over the implant and migrate into the middle ear.Olympus will continue to monitor the field performance of this device.

Brand Name
DURAVENT VT TB 1.27MM TP (60/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11862125
Report Number1037007-2021-00041
Device Sequence Number14563858
Product Code ETD
UDI-Device Identifier00821925018143
UDI-Public00821925018143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245775
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;